Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Jan 19, 2009, 4:47 AM MST for 7 counties in Nebraska. It took effect at Jan 19, 2009, 5:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2009, 4:47 AM MST (11:47 UTC)
- In effect from
- Jan 19, 2009, 5:00 AM MST
- Expired
- Jan 19, 2009, 12:11 PM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4057 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 191147 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 447 AM MST MON JAN 19 2009 ...IT WILL BE WINDY AGAIN TODAY ACROSS THE NEBRASKA PANHANDLE... .GUSTY NORTHWEST WINDS WILL PERSIST TODAY AS VERY STRONG WINDS ALOFT CONTINUE TO MIX DOWN TO THE SURFACE. NEZ001>003-019>021-054-055-192300- /O.NEW.KCYS.WI.Y.0006.090119T1200Z-090119T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 447 AM MST MON JAN 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL BLOW AGAIN TODAY. SUSTAINED SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. THE WINDS WILL BEGIN TO SLOW DOWN LATE THIS AFTERNOON...AND THEN DECREASE RAPIDLY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
1 follow-up statement
000 WWUS75 KCYS 191913 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1211 PM MST MON JAN 19 2009 ...VERY STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH LATE THIS AFTERNOON... .GUSTY NORTHWEST WINDS WILL PERSIST TODAY AS VERY STRONG WINDS ALOFT CONTINUE TO MIX DOWN TO THE SURFACE. NEZ001>003-019>021-054-055-200200- /O.UPG.KCYS.WI.Y.0006.000000T0000Z-090119T2300Z/ /O.NEW.KCYS.HW.W.0060.090119T1911Z-090120T0200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1211 PM MST MON JAN 19 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS HAVE INCREASED THROUGHOUT THE MORNING ACROSS THE NEBRASKA PANHANDLE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. WINDS WILL REMAIN STRONG THROUGHOUT THE AFTERNOON AND WILL BEGIN TO DECREASE RAPIDLY EARLY THIS EVENING. ADDITIONALLY...STRONG WINDS ARE PRODUCING BLOWING DUST ACROSS KIMBALL COUNTY AND PORTIONS OF BANNER AND CHEYENNE COUNTIES. VISIBILITIES ESPECIALLY ALONG INTERSTATE 80 WILL BE REDUCED TO 2 MILES OR LESS SO USE EXTRA CAUTION WHEN TRAVELING THROUGH THESE AREAS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ068>070-200200- /O.NEW.KCYS.HW.W.0060.090119T1911Z-090120T0200Z/ GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...TORRINGTON...CHEYENNE...PINE BLUFFS 1211 PM MST MON JAN 19 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. NORTHWEST WINDS HAVE INCREASED THROUGHOUT THE MORNING ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. THE HIGHEST WINDS ARE ALONG INTERSTATE 25 NEAR WYOMING HILL AND WHITAKER. WINDS WILL REMAIN STRONG THROUGHOUT THE AFTERNOON AND WILL BEGIN TO DECREASE RAPIDLY EARLY THIS EVENING. ADDITIONALLY...STRONG WINDS ARE PRODUCING BLOWING DUST ACROSS EASTERN LARAMIE COUNTY. VISIBILITIES ESPECIALLY ALONG INTERSTATE 80 WILL BE REDUCED TO 2 MILES OR LESS SO USE EXTRA CAUTION WHEN TRAVELING THROUGH THESE AREAS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ RJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 18, 4:58 PM MST, 11 hours 49 minutes earlier.
Area forecast discussion, Jan 18, 4:58 PM MST, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 458 PM MST SUN JAN 18 2009 UPDATE TO DROP HIGH WIND WARNING IN NEB PNHNDL...AND ALSO TO DECREASE CLOUDS SOME OVERNIGHT. .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH TUESDAY... ANOTHER WINDY DAY ACROSS THE NEBRASKA PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING TODAY. ALTHOUGH CONDITIONS WERE INDICATING MARGINAL HIGH WIND EVENT...WINDS HAVE CERTAINLY INCREASED ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON. UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING AND THANKFULLY SO WITH WIND GUSTS REACHING UP TO 65 MPH ACROSS MUCH OF THE AREA. INITIALLY ANTICIPATED MARGINAL CONDITIONS BUT SIX OF THE EIGHT COUNTIES HAVE VERIFIED HIGH WIND CRITERIA. THE STRONG NORTHWEST WINDS SHOULD START TO TAPER OFF THROUGH THE EARLY EVENING WITH THE HIGH WIND WARNING EXPIRING AT 5 PM MST. HOWEVER...EXPECT ONLY A BRIEF REPRISE AS WINDS ARE ONCE AGAIN EXPECTED TO INCREASE ON MONDAY MORNING AND EXTEND THROUGH THE EARLY EVENING. CONTEMPLATED WITH THE HIGH WIND WATCH FOR TOMORROW ACROSS THE NEBRASKA PANHANDLE WITH STRONG NORTHWEST WINDS AND MOST LIKELY WILL NEED ANOTHER WIND ADVISORY. WILL ALLOW THE CURRENT HIGHLIGHTS TO EXPIRE BEFORE ISSUING ANOTHER ROUND FOR TOMORROW. THE MODELS INDICATE THE STRONGEST WINDS TO PEAK AROUND MID DAY TOMORROW. TEMPERATES SHOULD ALSO BE VERY SIMILAR ON MONDAY COMPARED TO TODAY WITH TEMPERATURES IN THE 50S. HIGH PRESSURE WILL CONTINUE TO DOMINATE ON TUESDAY WITH CONTINUED DRY CONDITIONS AND A DECREASE IN WINDS. EXPECT HIGH TEMPERATURES TO BE IN THE MID 50S TO LOWER 60S. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... MODELS IN GOOD AGREEMENT IN DEPICTING THE BREAKDOWN OF THE WEST COAST RIDGE/EAST COAST TROUGH PATTERN THAT HAS BEEN PREVALENT FOR A WHILE...BUT SHOW TYPICAL DIFFERENCES IN WHAT THE FLOW PATTERN WILL TRANSITION TO...ALONG WITH EFFECTS FOR THE CWA. AGREEMENT IS STILL PRETTY GOOD IN THAT MILD WEATHER WILL PERSIST OVER THIS AREA THROUGH WEDNESDAY THEN COLDER AND MORE UNSETTLED WEATHER WILL ARRIVE BY LATE IN THE WEEK INTO THE WEEKEND. FOR NOW WILL LEAN MORE TOWARD THE GFS SOLUTION FOR THE END WEEK PATTERN BUT NOT AS ROBUST WITH THE NORTHERN STREAM FLOW WHICH DRIVES AN ARCTIC HIGH INTO THE NORTHERN PLAINS BY LATE FRIDAY AND KEEPS THINGS COLD THROUGH THE WEEKEND. FOR NOW WILL FAVOR A MORE GLANCING BLOW OVER THE CWA FROM THIS COLD AIR MASS DROPPING OUT OF CANADA FRIDAY INTO SATURDAY WITH BEST CHANCE FOR MORE WIDESPREAD LIGHT SNOWS AT THAT TIME. IF GFS DOES TURN OUT THEN MUCH COLDER AIR WOULD INFILTRATE THE REGION ALONG WITH A LONGER PERIOD OF LIGHT UPSLOPE INDUCED SNOWS. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH MONDAY. STRONG SURFACE WINDS WILL DECREASE AFTER SUNSET. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jan 18, 4:59 PM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 459 PM MST SUN JAN 18 2009 WYZ059>070-191945- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 459 PM MST SUN JAN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTHWEST WINDS TO 45 MPH WILL AGAIN BLOW ON MONDAY ACROSS FAR EASTERN WYOMING. LIGHT SNOW WILL BE POSSIBLE THURSDAY THROUGH SATURDAY PRIMARILY OVER AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-191945- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 459 PM MST SUN JAN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE WINDY AGAIN ON MONDAY WITH NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 12:11 PM MST | High Wind Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 6 hr |
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.